More and more claims concerning the troubled DePuy Hip continue to emerge. A recent article reveals that in additional to extreme pain from the faulty medical device, other symptoms related to metal poisoning occurred. According to one DePuy Hip patient – Tony Stauffer – discussed in the San Diego news, his hair started to fall out, he got skin rashes and his fingernails became brittle. These symptoms were linked to metal flakes coming loose from the joint with movement that caused metal poisoning. The metal poisoning then inflamed his hip joint and damaged his muscles.
If you have undergone hip replacement surgery and have a DePuy Hip, it is important to contact a New Mexico DePuy hip attorney to determine your next steps.
Stauffer is one of more than 94,000 DePuy Hip patients around the world who have received the implant. Lawsuits resulting from the defective medical device have been filed in New Mexico and around the country. Many blame the DePuy Hip problems both on the manufacturer and the FDA fast-tracking process that allows device manufacturers to rush products to the market without first ensuring their safety.
In fact, the FDA released a statement indicating its need for post market studies after receiving reports from patients that they “have developed symptoms or illnesses elsewhere in the body including the heart, nervous system and thyroid gland that may be due to the patient’s reaction to metal ions released from the implant.”
In fact, many patients have shown increased cobalt and chromium levels. Despite the recall that occurred in August 2010, the number of patients reporting injuries, pain and discomfort continue to rise. Doctors recommend immediate DePuy Hip revision surgeries in order to correct the problem.